Alert archive / Mississippi / River Flood Warnings in 2018

River Flood Warning 84, NWS Memphis, TN

April 7, 2018Quitman County, Mississippi

NWS Memphis, TN issued this river flood warning at Apr 7, 2018, 8:51 PM CDT for Quitman County, Mississippi. It took effect at Apr 8, 2018, 1:00 AM CDT. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
Apr 7, 2018, 8:51 PM CDT (01:51 UTC)
In effect from
Apr 8, 2018, 1:00 AM CDT
Expired
Apr 12, 2018, 1:32 AM CDT
In force
4 days
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

County Quitman County, MS

The radar

The Memphis radar (KNQA), 112 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Coldwater River at Marks (MKSM6).

Action stage
35 ft
Minor stage
39 ft
Moderate stage
41 ft
Major stage
43 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07275950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

172 
WGUS44 KMEG 080151
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Memphis TN
851 PM CDT Sat Apr 7 2018

The National Weather Service has issued a Flood Warning for the 
Coldwater River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued Sunday.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

MSC119-081800-
/O.NEW.KMEG.FL.W.0084.180408T0600Z-180408T1800Z/
/MKSM6.1.ER.180408T0600Z.180408T0600Z.180408T1200Z.NO/
851 PM CDT Sat Apr 7 2018

The National Weather Service in Memphis TN has issued a 

* Flood Warning for 
  the Coldwater River at Marks
* from Sunday April 08 until late Sunday April 8.
* At 8 PM Saturday the stage was...39.0 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 39.0 feet on Sunday April 8.
* Flood stage is 39.0 feet.
At 39.0 feet, Low lying farm land is flooded in Northern Quitman 
County.  

&&

LAT...LON 3452 9042 3452 9013 3437 9007 3421 9010
      3421 9046 3443 9045             

$$
9 follow-up statements
460 
WGUS84 KMEG 081133
FLSMEG
Flood Statement
National Weather Service Memphis TN
633 AM CDT Sun Apr 8 2018

The Flood Warning continues for the Coldwater River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued tonight or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

MSC119-091133-
/O.EXT.KMEG.FL.W.0084.000000T0000Z-180410T1800Z/
/MKSM6.1.ER.180408T0300Z.180408T1200Z.180410T1200Z.NO/
633 AM CDT Sun Apr 8 2018

The Flood Warning continues for
  the Coldwater River at Marks
* until Tuesday April 10.
* At 06 AM Sunday the stage was 39.1 feet.
* Minor flooding is occurring AND Minor flooding is forecast.
* Maximum forecast stage of 39.1 feet on Sunday April 08.
* Flood stage is 39.0 feet.
* The river rose above flood stage Saturday April 07 and will 
  continue rising to near 39.1 feet today. The river 
  will fall below flood stage Tuesday April 10.
* At 39.0 feet...Low lying farm land is flooded in Northern Quitman 
  County

&&

LAT...LON 3452 9042 3452 9013 3437 9007 3421 9010
      3421 9046 3443 9045             

$$
088 
WGUS84 KMEG 081723
FLSMEG
Flood Statement
National Weather Service Memphis TN
1223 PM CDT Sun Apr 8 2018

The Flood Warning continues for the Coldwater River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued later today.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

MSC119-091723-
/O.CON.KMEG.FL.W.0084.000000T0000Z-180410T1800Z/
/MKSM6.1.ER.180408T0300Z.180408T1700Z.180410T1200Z.NO/
1223 PM CDT Sun Apr 8 2018

The Flood Warning continues for
  the Coldwater River at Marks
* until Tuesday April 10.
* At 12 PM Sunday the stage was 39.1 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 39.0 feet.
* At 39.0 feet...Low lying farm land is flooded in Northern Quitman 
  County

&&

LAT...LON 3452 9042 3452 9013 3437 9007 3421 9010
      3421 9046 3443 9045             

$$

MSC135-091723-
/O.EXT.KMEG.FL.W.0080.000000T0000Z-180410T1200Z/
/SWNM6.1.ER.180409T1800Z.180409T1800Z.180410T0600Z.NO/
1223 PM CDT Sun Apr 8 2018

The Flood Warning continues for
  the Tallahatchie River near Swan Lake
* from Monday April 9 until Tuesday April 10.
* At 12 PM Sunday the stage was 25.8 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 26.0 feet on Monday April 9.
* Flood stage is 26.0 feet.
* At 26.0 feet...Low lying farmland near the river is flooded.

&&

LAT...LON 3398 9046 3390 9033 3389 9005 3381 9002
      3381 9046                       

$$
533 
WGUS84 KMEG 090031
FLSMEG
Flood Statement
National Weather Service Memphis TN
731 PM CDT Sun Apr 8 2018

The Flood Warning continues for the Coldwaterriver.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued Monday.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

MSC119-100031-
/O.EXT.KMEG.FL.W.0084.000000T0000Z-180411T1800Z/
/MKSM6.1.ER.180408T0300Z.180409T0600Z.180411T1200Z.NO/
731 PM CDT Sun Apr 8 2018

The Flood Warning continues for
  the Coldwater River at Marks
* until Wednesday April 11.
* At 7 PM Sunday the stage was 39.2 feet and near crest.
* Minor flooding is occurring and minor flooding is forecast.
* Maximum forecast stage of 39.2 feet on Monday April 09.
* Flood stage is 39.0 feet.
* At 39.0 feet...Low lying farm land is flooded in Northern Quitman 
  County

&&

LAT...LON 3452 9042 3452 9013 3437 9007 3421 9010
      3421 9046 3443 9045             

$$
730 
WGUS84 KMEG 091457
FLSMEG
Flood Statement
National Weather Service Memphis TN
957 AM CDT Mon Apr 9 2018

The Flood Warning continues for the Coldwater River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued this evening or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas. Turn around; don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

MSC119-101457-
/O.EXT.KMEG.FL.W.0084.000000T0000Z-180411T1200Z/
/MKSM6.1.ER.180408T0300Z.180409T1400Z.180411T0600Z.NO/
957 AM CDT Mon Apr 9 2018

The Flood Warning continues for
  the Coldwater River at Marks
* until Wednesday April 11.
* At 9 AM Monday the stage was 39.2 feet.
* Minor flooding is occurring.
* Flood stage is 39.0 feet.
* Forecast...The river is near crest and will begin to recede early 
  Tuesday, dropping below flood stage Tuesday night
* At 39.0 feet...Low-lying farm land is flooded in northern Quitman 
  County.

&&

LAT...LON 3452 9042 3452 9013 3437 9007 3421 9010
      3421 9046 3443 9045             

$$
307 
WGUS84 KMEG 100102
FLSMEG
Flood Statement
National Weather Service Memphis TN
802 PM CDT Mon Apr 9 2018

The Flood Warning continues for the Coldwater River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued Tuesday.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

MSC119-110101-
/O.CON.KMEG.FL.W.0084.000000T0000Z-180411T1200Z/
/MKSM6.1.ER.180408T0300Z.180409T1800Z.180411T0600Z.NO/
802 PM CDT Mon Apr 9 2018

The Flood Warning continues for
  the Coldwater River at Marks
* until Wednesday April 11.
* At 7 PM Monday the stage was 39.2 feet and falling.
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 39.0 feet.
* At 39.0 feet...Low lying farm land is flooded in Northern Quitman 
  County

&&

LAT...LON 3452 9042 3452 9013 3437 9007 3421 9010
      3421 9046 3443 9045             

$$
188 
WGUS84 KMEG 101507
FLSMEG
Flood Statement
National Weather Service Memphis TN
1007 AM CDT Tue Apr 10 2018

The Flood Warning continues for the .

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued Tuesday evening or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

MSC119-111506-
/O.EXT.KMEG.FL.W.0084.000000T0000Z-180412T0600Z/
/MKSM6.1.ER.180408T0300Z.180409T1800Z.180412T0000Z.NO/
1007 AM CDT Tue Apr 10 2018

The Flood Warning continues for
  the Coldwater River at Marks
* until Wednesday April 11.
* At 09 AM Tuesday the stage was 39.2 feet.
* Minor flooding is occurring AND Minor flooding is forecast.
* Maximum forecast stage of 39.2 feet on Tuesday April 10.
* Flood stage is 39.0 feet.
* At 39.0 feet...Low lying farm land is flooded in Northern Quitman 
  County

&&

LAT...LON 3452 9042 3452 9013 3437 9007 3421 9010
      3421 9046 3443 9045             

$$
819 
WGUS84 KMEG 110218
FLSMEG
Flood Statement
National Weather Service Memphis TN
918 PM CDT Tue Apr 10 2018

The Flood Warning continues for the Coldwater River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued tomorrow or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

MSC119-120217-
/O.CON.KMEG.FL.W.0084.000000T0000Z-180412T0600Z/
/MKSM6.1.ER.180408T0300Z.180409T1800Z.180412T0000Z.NO/
918 PM CDT Tue Apr 10 2018

The Flood Warning continues for
  the Coldwater River at Marks
* until Wednesday April 11.
* At 08 PM Tuesday the stage was 39.2 feet.
* Minor flooding is occurring AND Minor flooding is forecast.
* Forecast...the river is forecast to continue to fall. 
* Flood stage is 39.0 feet.
* At 39.0 feet...Low lying farm land is flooded in Northern Quitman 
  County

&&

LAT...LON 3452 9042 3452 9013 3437 9007 3421 9010
      3421 9046 3443 9045             

$$

WLC
169 
WGUS84 KMEG 111548
FLSMEG
Flood Statement
National Weather Service Memphis TN
1048 AM CDT Wed Apr 11 2018

The Flood Warning continues for the Coldwater River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued Wednesday evening or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

MSC119-120600-
/O.CON.KMEG.FL.W.0084.000000T0000Z-180412T0600Z/
/MKSM6.1.ER.180408T0300Z.180409T1800Z.180412T0000Z.NO/
1048 AM CDT Wed Apr 11 2018

The Flood Warning continues for
  the Coldwater River at Marks
* until Wednesday April 11.
* At 09 AM Wednesday the stage was 39.1 feet.
* Minor flooding is occurring AND Minor flooding is forecast.
* Maximum forecast stage of 39.1 feet on Wednesday April 11.
* Flood stage is 39.0 feet.
* At 39.0 feet...Low lying farm land is flooded in Northern Quitman 
  County

&&

LAT...LON 3452 9042 3452 9013 3437 9007 3421 9010
      3421 9046 3443 9045             

$$
134 
WGUS84 KMEG 120050
FLSMEG
Flood Statement
National Weather Service Memphis TN
750 PM CDT Wed Apr 11 2018

The Flood Warning continues for the Coldwater River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued Thursday or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

MSC119-120632-
/O.EXT.KMEG.FL.W.0084.000000T0000Z-180412T0632Z/
/MKSM6.1.ER.180408T0300Z.180409T1800Z.180412T0032Z.NO/
750 PM CDT Wed Apr 11 2018

The Flood Warning continues for
  the Coldwater River at Marks
* until Wednesday April 11.
* At 07 PM Wednesday the stage was 39.0 feet.
* Flood stage is 39.0 feet.
* At 39.0 feet...Low lying farm land is flooded in Northern Quitman 
  County

&&

LAT...LON 3452 9042 3452 9013 3437 9007 3421 9010
      3421 9046 3443 9045             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Apr 7, 7:04 PM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Apr 7, 7:04 PM CDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
704 PM CDT Sat Apr 7 2018

.DISCUSSION...

Updated for aviation discussion

&&

.PREV DISCUSSION... /issued 304 PM CDT Sat Apr 7 2018/

Skies are cloudy across the forecast area this afternoon with
temperatures ranging from the upper 30s to lower 40s. An area of
light rain is moving across northeast Mississippi with more light
rain showers moving into northwest Mississippi. All of the rain
should be moving out of the region later this afternoon.

High pressure will continue to build into the region tonight with
clouds clearing out. With clear skies and light winds,
temperatures will drop into the mid 20s to lower 30s by Sunday
morning. As a result, a Freeze Warning is in effect for the entire
forecast area. Sunday will be dry and quite cool for early April
with highs in the upper 40s to around 60 degrees. A weak upper
level disturbance will push through the region Sunday night which
may produce some rain showers. Temperatures will be milder Sunday
night with lows in the mid 30s to lower 40s.

High pressure will briefly build into the region on Monday
bringing another dry day. Temperatures will be milder on Monday
with highs in the 60s. Another upper level disturbance will
through the region Monday night with isolated showers possible
over northern sections of the forecast area.

High pressure will return to the region by Tuesday which will
bring a period of dry weather from Tuesday through early Friday
morning. Temperatures will gradually warm up during this period
with high warming into the 70s by Thursday.

A large storm system is expected to move into the central Plains
by Friday and continue to move slowly east next Saturday. As a
result, showers and thunderstorms may begin to move into western
sections of the forecast area on Friday and spread eastward
for Friday night and next Saturday.

ARS

&&

.AVIATION...

Low clouds have just moved out of KMEM and should be out of KTUP
around 08/03z. Otherwise expect VFR conditions through the
period. Diminishing north winds overnight shifting to east at 7-10
kts on Sunday.

SJM

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Freeze Warning until 9 AM CDT Sunday for Clay-Craighead-
     Crittenden-Cross-Greene-Lawrence-Lee AR-Mississippi-
     Phillips-Poinsett-Randolph-St. Francis.

MO...Freeze Warning until 9 AM CDT Sunday for Dunklin-Pemiscot.

MS...Freeze Warning until 9 AM CDT Sunday for Alcorn-Benton MS-
     Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee MS-
     Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
     Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.

TN...Freeze Warning until 9 AM CDT Sunday for Benton TN-Carroll-
     Chester-Crockett-Decatur-Dyer-Fayette-Gibson-Hardeman-
     Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-Madison-
     McNairy-Obion-Shelby-Tipton-Weakley.

&&
Hazardous weather outlook, Apr 7, 3:32 PM CDT, 5 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
332 PM CDT Sat Apr 7 2018

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-082245-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
332 PM CDT Sat Apr 7 2018

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...This Afternoon and Tonight

A Freeze Warning is in effect for the entire Mid South for late
tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A Freeze Warning is in effect for the entire Mid South for Sunday
morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Nearby

River Flood Warnings in Mississippi, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.